Breakthrough bleeding and NATPRO

by Carol
(United Kingdom)

Hello Wray, I have a question about the use of NATPRO & breakthrough bleeding/spotting. I am 45 years old and still have very regular periods in a 28 day cycle.

I have a very long and difficult history of infertility and failed ivf treatment. My problems include endometriosis, fibroids, cysts,adhesions and miscarriges etc. However, what I find most irritating is the breakthrough spotting that I get aroung ovulation time and in the week prior to my period. My doctor said there was nothing I can do about it hence my research on the internet and your website.

I have been using NATPRO for the last 2 months for the last 14 days of my cycle. However, I am still experiencing the breatkthroug spotting. I would like to know if I should use NATPRO when I get the spotting regardless of where I am in my cycle?

I look forward to hearing from you. Many thanks.

























Comments for Breakthrough bleeding and NATPRO

Click here to add your own comments

Jan 02, 2011
Breakthrough bleeding and NATPRO
by: Wray

Hi Carol Your history reads like a case book for low progesterone! We do have a page on Endometriosis you might like to read. One too on Fibroids. And one on Pregnancy which covers miscarriages. All the pages have links to papers detailing studies. The breakthrough spotting at ovulation sounds like mittelschmerz to me, see here and here. It's caused by the follicle rupturing and bleeding slightly. There is nothing that can be done about it that I'm aware of, but it would be interesting if the progesterone stopped it! The spotting in the week prior to bleeding indicates your progesterone level is dropping too soon. I'm not sure how much progesterone you are using, but I suggest you increase to 200mg/day (6ml of cream) for the 14 days. You might have to do this for a couple of months, reducing slightly the third month. This might be too soon, only time will tell. I can't tell you if the 200mg will be enough, again only by trial and error will it become apparent. If the spotting does occur continue using the cream until bleeding occurs. You will then know more progesterone is needed the next cycle. If you're not using 200mg at the moment, please read our page on Oestrogen Dominance before increasing. This can occur and is disconcerting if it does, the page explains why. Bleeding in the uterus is caused by MMP's, these are enzymes which break down the lining. Progesterone suppresses them, and it's only when progesterone drops the day or two before bleeding occurs that they can get to work. In your case they are working far too soon, due to the early drop in progesterone. I hope this helps and would be interested to hear from you. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...